| Model Number |
SAW ATTACHMENT-SAGITTAL |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Event description: it was reported that during a knee endoprosthesis the device stopped sawing as soon as it hit the bone.It was further reported that the device vibrated and overheated.The reported event was confirmed.The manufacturers evaluation revealed a loose pin at the drive shaft along with a worn screw at the claw.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device against hard bone or other instrumentation during use.
Event or Problem Description
It was reported that during a knee endoprosthesis the device stopped sawing as soon as it hit the bone.It was further reported that the device vibrated and overheated.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.